Recommendations for Management of Clinically Significant Drug-Drug Interactions With Statins and Select Agents Used in Patients With Cardiovascular Disease: A Scientific Statement From the American Heart Association

@article{Wiggins2016RecommendationsFM,
  title={Recommendations for Management of Clinically Significant Drug-Drug Interactions With Statins and Select Agents Used in Patients With Cardiovascular Disease: A Scientific Statement From the American Heart Association},
  author={Barbara S. Wiggins and Joseph J. Saseen and Robert Lee Page and Brent N. Reed and Kevin B. Sneed and John B. Kostis and David E. Lanfear and Salim S. Virani and Pamela Bowe Morris},
  journal={Circulation},
  year={2016},
  volume={134},
  pages={e468–e495}
}
A drug-drug interaction (DDI) is a pharmacokinetic or pharmacological influence of 1 medication on another that differs from the known or anticipated effects of each agent alone.1 A DDI may result in a change in either drug efficacy or drug toxicity for 1 or both of the interacting medications.2 Pharmacokinetic DDIs result in altered absorption, distribution, metabolism, or excretion of a medication. [...] Key Method Interpreting this information …Expand
Drug-Drug Interactions in Acute Coronary Syndrome Patients: Systematic Review
TLDR
It was showed that ACS patients can be exposed to a variety of DDIs with diverse outcomes which include decreased efficacy of antiplatelet drugs, thrombolytics or anticoagulants, increased risk of bleeding, rhabdomyolysis, hepatotoxicity, adverse effects on cardiovascular system and drug-induced fever. Expand
Statin drug interactions and related adverse reactions: an update
TLDR
A better understanding of the incidence and clinical significance of statin DDIs will help physicians in fine-tuning the lipid-lowering therapeutic interventions thus providing their patients with an evidence-based, safe and cost-effective clinical support. Expand
A Brief Drug Class Review: Considerations for Statin Use, Toxicity, and Drug Interactions
  • J. Wooten
  • Medicine
  • Southern medical journal
  • 2018
TLDR
P Practitioners who care for patients receiving statins should understand the pharmacologic differences among these drugs, as well as the varied drug interaction potential that all statins possess. Expand
Potential statin drug interactions in elderly patients: a review
TLDR
A better and more close attention to the potential DDIs among statins and other therapeutic options will help physicians in selecting the more effective and less harmful treatment for their patients. Expand
Edoxaban and the Issue of Drug-Drug Interactions: From Pharmacology to Clinical Practice
TLDR
The analysis of edoxaban DDIs suggests that given the small propensity for interactions of this agent, its use represents an acceptable clinical decision, and a careful evaluation is always needed when prescribing NOACs. Expand
Clinical Guidance for Managing Statin and Antimicrobial Drug-Drug Interactions
TLDR
It is imperative that clinicians are comfortable identifying drug-drug interactions between statins and antimicrobials and making appropriate therapy modifications as clinically warranted and the prevention of unwarranted statin-related adverse effects. Expand
Prevalence and Clinical Significance of Drug–Drug and Drug–Dietary Supplement Interactions among Patients Admitted for Cardiothoracic Surgery in Greece
TLDR
An increased burden of DDIs and DDSIs was identified mostly upon admission for patients in CTS clinics in Greece and healthcare providers should always take into consideration the possibility ofDDIs and the likely use of DS products by patients to promote their well-being. Expand
Fevipiprant has a low risk of influencing co-medication pharmacokinetics: Impact on simvastatin and rosuvastatin in different SLCO1B1 genotypes.
TLDR
Fevipiprant at 450 mg QD has only minor liabilities as a perpetrator for DDI, and Genotype analysis confirmed that SLCO1B1 genotype influences statin pharmacokinetics to a similar extent either with or without fevipipant co-administration. Expand
Prevention and management of statin adverse effects: A practical approach for pharmacists
TLDR
A thorough assessment of patients’ clinical and laboratory history should be performed in any patient presenting with muscle symptoms on statin therapy, followed by a systematic dechallenge/rechallenge approach, ensuring patients are appropriately receiving a statin and aware of both the benefits and risks of therapy. Expand
Pharmacogenetics and Pharmacogenomics in Cardiovascular Medicine and Surgery
TLDR
Significant progress has been made, and early adopter sites are pioneering cardiovascular pharmacogenomics in practice, and there is an undeniable large genomic influence affecting warfarin response, and strong evidence of pharmacogenomic associations with simvastatin myopathy, and stent thrombosis on clopidogrel. Expand
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 193 REFERENCES
A clinician's guide to statin drug-drug interactions.
TLDR
Most likely prescription and nonprescription interactions as well as potential alternatives for special populations are discussed, and a new classification for predicting statin drug interactions is proposed. Expand
Understanding the Critical Disposition Pathways of Statins to Assess Drug–Drug Interaction Risk During Drug Development: It's Not Just About OATP1B1
TLDR
This review identifies pathways that contribute the most to, and are therefore the most critical to, the disposition of each statin and proposes in vitro inhibition studies that should be routinely conducted during drug development so as to better assess DDI risk. Expand
Statin safety and drug interactions: clinical implications.
  • M. Bottorff
  • Medicine
  • The American journal of cardiology
  • 2006
TLDR
Case reports, postmarketing surveillance, and clinical trial data demonstrate the clinical effect of CYP3A4 inhibitors on statins and drug metabolism studies show simvastatin and lovastatin to be especially sensitive to the inhibiting effects of other drugs on the cytochrome P-450 3A4 (CYP3A 4) isoenzyme. Expand
Pharmacokinetic-Pharmacodynamic Drug Interactions with HMG-CoA Reductase Inhibitors
TLDR
Rhabdomyolysis has occurred following the coadministration of cyclosporin, a potent CYP3A4 and P-glycoprotein inhibitor, and lovastatin, and the patient should be monitored for signs and symptoms of myopathy and the statin should be discontinued if necessary. Expand
Potential statin-drug interactions: prevalence and clinical significance
TLDR
Although they do not differ between outpatient and inpatient settings, new hazardous coprescriptions are more frequently generated in hospital, and Caution is required when acenocoumarol is coprescribed with statins, especially simvastatin. Expand
Safety considerations with fibrate therapy.
TLDR
Clinicians are advised to measure serum creatinine before fibrate use and adjust the dose accordingly for renal impairment, and if a patient has a clinically important increase in Creatinine, consideration should be given to discontinuing fibrates or reducing the dose. Expand
Safety review of combination drugs for hyperlipidemia
  • M. Farnier
  • Medicine
  • Expert opinion on drug safety
  • 2011
TLDR
The existing data suggest that ezetimibe, bile acid sequestrants and ω-3 fatty acids appear unlikely to increase the risk of adverse events, particularly myopathy, when used in combination with a statin, even with a high-dose statin. Expand
Multiple drug interactions in a renal transplant patient leading to simvastatin-induced rhabdomyolysis: a case report.
  • S. Rifkin
  • Medicine
  • Medscape journal of medicine
  • 2008
TLDR
A patient with a 12-year history of simvastatin use who presented with rhabdomyolysis, who had a renal transplant and has been on a stable dose of cyclosporine for the past year, is reported. Expand
Drug therapy in the heart transplant recipient: part IV: drug-drug interactions.
TLDR
An overview of the mechanisms of common and important potential drug–drug interactions and guidelines for avoiding these interactions is provided. Expand
Adherence to Drug Label Recommendations for Avoiding Drug Interactions Causing Statin-Induced Myopathy–A Nationwide Register Study
TLDR
Prescribers may to some extent avoid co-prescription of statins with calcium blockers and fibrates with an increased risk of myopathy, but there is no evidence for avoiding co-Prescriptions ofstatins and antibiotics with an increase risk of statin-induced adverse drug reactions. Expand
...
1
2
3
4
5
...